MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2L 5 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2L 5 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-14502
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "11 apr 2025, feedback from (b)(6) medical centre on the inability of dilator to expand the skin during cvc punctures." the user changed to a new set to resolve the issue.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer provided two images for analysis.The complaint of a kinked guidewire was confirmed by visual analysis of the images, which show a damaged dilator and kinked guidewire.Definite signs of use were observed.The customer returned one dilator and one guidewire for investigation.Signs of use were observed inside the dilator body and along the guidewire.Visual analysis revealed that the guidewire was kinked in three locations.Microscopic examination confirmed the kinking and revealed that the distal and proximal welds were full and spherical.The kinks on the guidewire measured 196mm, 265mm, and 434mm from the proximal weld.The guidewire total length measured 450mm, which is within the specification limits of 449.2mm - 458.8mm per the guidewire product drawing.The guidewire outer measured 0.51mm, which is within the specification limits of 0.508mm - 0.533mm per the guidewire product drawing.The dilator length measured 3" , which is within the specification limits of 2 3/4" - 3 1/4" per the dilator product drawing.The dilator inner diameter at the distal tip measured 0.024", which is within the specification limits of 0.022" - 0.024" per the dilator product drawing.The outer diameter of the dilator extrusion measured 0.0794", which is within the specification limits of 0.078" - 0.080" per dilator extrusion product drawing.The returned guidewire was inserted through the dilator.Resistance was encountered at the location of the kinks; however, all functional sections of the guidewire passed with little to no difficulty.Performed per ifu statement, "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guide wire slowly through the skin".A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report of a kinked guidewire was confirmed through complaint investigation.Visual analysis revealed three kinks on the guidewire.These kinks created resistance when being inserted through the returned dilator.Despite the damage, the guidewire and dilator met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "(b)(6) 2025, feedback from (b)(6) on the inability of dilator to expand the skin during cvc punctures." the user changed to a new set to resolve the issue.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW CVC SET: 2L 5 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21941605
Report Number3006425876-2025-00441
Device Sequence Number8835997
Product Code DQY
UDI-Device Identifier30801921122939
UDI-Public(01)30801921122939(11)241009(17)290930(10)71F24K0041(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-14502
Device Lot Number71F24K0041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown